Inicio / De Interés / Comunicaciones Importantes / Urticarial vasculitis induced by OTC diet pills: a case report

Urticarial vasculitis induced by OTC diet pills: a case report

Iván Chérrez Ojeda1,2*, Enrique Loayza3, Leonardo Greiding4, Juan Carlos Calderón2, Annia Cherrez5
and Farid Adum1

Abstract

Background: Urticarial Vasculitis (UV) is in most of the cases idiopathic; however it has been associated with several
conditions and drugs. Over the counter (OTC) diet pills are widely available, even on-line, but they are rarely regulated
by pharmaceutical control.

Case presentation: We present the case of a 35-year-old female patient suffering of pruriginous and painful wheals
more than 1 cm in diameter, with a burning sensation. The eruption lasted more than 24 hours and was accompanied
by angioedema, headache and myalgia. No remarkable medical history was found, except for previous intake of OTC
diet pills. UV diagnosis was confirmed by the skin biopsy of a lesion.

Conclusion: OTC diet pills are widely available worldwide, and due to its widespread use, allergologists and
dermatologist should be able to recognize symptoms and lesions of cutaneous vasculitis, which may be
under reported.

Acerca de PIEL-L

Mesa de redacción de Piel Latinoamericana. Donde recibimos casos, aportes e información de interés para la comunidad latinoamericana dermatólogica

Deja un comentario

Tu dirección de correo electrónico no será publicada. Los campos obligatorios están marcados con *

Este sitio web utiliza cookies para que usted tenga la mejor experiencia de usuario. Si continúa navegando está dando su consentimiento para la aceptación de las mencionadas cookies y la aceptación de nuestra política de cookies, pinche el enlace para mayor información.plugin cookies

ACEPTAR
Aviso de cookies